Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had sex, brown discharge, lower stomach feels firm. Been on the Implanon. Pregnant?

Hi, I have been on the Implanon since September now and I know it is working because I haven't had my period. 3 weeks ago I had sex and at about two weeks I felt a little ill but it stopped after a couple days. Now I have brown period like discharge, is this normal? My lower stomach also feels firm. Could I be pregnant? Or am I being paranoid?
Asked On : Sun, 14 Apr 2013
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi and thank you so much for this query.

I wish to congratulate you on adopting a contraceptive measure as a means to prevent unwanted or unplanned pregnancies. Keep up. I am so sorry to hear about the brown period like discharge and all the troubling thoughts of pregnancy going through your mind.

No contraceptive method is 100% effective at preventing pregnancy. if you had unprotected sex, then you run the risk of being pregnant. The brown discharge may be as a result of an infection or something other reason. Since it has been at least 3weeks after your sexual intercourse, you may want to do a urine pregnancy test to figure out whether you are pregnant or not. If you are not pregnant, then we may want to gather more information from you and find out what the exact cause is if it persists, increases in volumes, becomes offensive or associated with new symptoms like pains and fevers.
Also, even if you were pregnant, it is too early right now to feel any firmness in your lower stomach. You may just be being too suspicious as you rightly suggested.

Please, contraception does not prevent against STDs. Always try and use protection during intercourse. this prevents against infection and also serves as a backup to the contraceptive method you are using.

I hope this answers your question and provides enough information fou you t make informed decisions on. I wish you good health.
Dr. Ditah
Answered: Mon, 1 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor